Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Singular Integral Operators and Elliptic Boundary-Value Problems. Part I

  • 6 Accesses


The monograph consists of three parts. Part I is presented here. In this monograph, we develop a new approach (mainly based on papers of the author). Many results are published for the first time here.

Chapter 1 is introductory. It provides the necessary background from functional analysis (for completeness). In this monograph, we mostly use weighted HÖlder spaces; they are considered in Chap. 2. Chapter 3 plays the key role: in weighted HÖlder spaces, we consider estimates of integral operators with homogeneous difference kernels, covering potential-type integrals and singular integrals as well as Cauchy-type integrals and double layer potentials. In Chap. 4, similar estimates in weighted Lebesgue spaces are proved.

Integrals with homogeneous difference kernels will play an important role in Part III of the monograph, which will be devoted to elliptic boundary-value problems. They naturally arise in integral representations of solutions of first-order elliptic systems in terms of fundamental matrices or their parametrices. The investigation of boundary-value problems for second-order and higher-order elliptic equations or systems is reduced to first-order elliptic systems.

This is a preview of subscription content, log in to check access.


  1. 1.

    D. S. Anikonov, “On boundedness of a singular integral operator in the space Cα(),” Mat. Sb., 104, No. 4, 516–534 (1977).

  2. 2.

    J. Bergh and J. LÖfstrÖm, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin– Heidelberg–New York (1976).

  3. 3.

    L. Bers, F. John, and M. Schechter, Partial Differential Equations, Interscience Publishers, New York–London–Sydney (1964).

  4. 4.

    O. V. Besov, V. P. Ilin, and S. M. Nikolskii, Integral Representation of Functions and Embedding Theorems [in Russian], Nauka, Moscow (1975).

  5. 5.

    A. V. Bitsadze, “Spatial analog of the Cauchy-type integral and some its applications,” Dokl. AN SSSR, 93, No. 3, 389–392 (1953).

  6. 6.

    A. P. Calderon, “Cauchy integrals on Lipschitz curves and related operators,” Proc. Natl. Acad. Sci. USA, 74, No. 4, 1324–1327 (1977).

  7. 7.

    M. Christ, Lectures on Singular Integral Operators, Am. Math. Soc, Providence (1990).

  8. 8.

    R. V. Duduchava, “On singular integral operators in weighted spaces of H¨older functions,” Dokl. AN SSSR, 191, No. 1, 16–19 (1970).

  9. 9.

    R. V. Duduchava, “On the Noether theorems for singular integral equations in weighted spaces of HÖlder functions,” Proc. Symp. on Contin. Mech. and Related Probl. of Anal., Vol. 1, Tbilisi, 1971 [in Russian], Metsniereba, Tbilisi (1973), 89–102.

  10. 10.

    R. V. Duduchava, “On singular integral operators on piecewise smooth lines,” Function Theoretic Methods in Differential Equations, Pitman, London–San Francisco–Melbourne (1976), 109–131.

  11. 11.

    R. V. Duduchava, “Integral convolution equations with discontinuous presymbols, singular integral equations with fixed singularities, and their applications to problems of mechanics,” Tr. Tbil. Mat. Inst. Akad. Nauk GrSSR, 60, 1–135 (1979).

  12. 12.

    E. M. Dynkin, “Methods of the theory of singular integrals. I. Hilbert transformation and the Calderon–Zygmund theory,” Itogi Nauki i Tekhniki, 15, 197–292 (1987).

  13. 13.

    E. M. Dynkin, “Methods of the theory of singular integrals. II. The Littlewood–Paley theory and its applications,” Itogi Nauki i Tekhniki, 42, 105–198 (1989).

  14. 14.

    A. Erdélyi et. al., Tables of Integral Transforms. Vol. I, McGraw-Hill Book Co., New York (1954).

  15. 15.

    G. Fichera, “Linear elliptic equations of higher order in two independent variables and singular integral equations, with applications to anisotropic inhomogeneous elasticity,” Proc. Int. Conf. Part. Differ. Equ. Contin. Mech., Univ. of Wisconsin Press, Madison, WI (1961), 55–80.

  16. 16.

    G. Fichera and P. E. Ricci, “The single layer potential approach in the theory of boundary value problems for elliptic equations,” Lect. Notes Math., 561, 39–50 (1976).

  17. 17.

    F. D. Gakhov, Boundary-Value Problems [in Russian], Nauka, Moscow (1977).

  18. 18.

    T. Gamelin, Uniform Algebras [Russian translation], Mir, Moscow (1973).

  19. 19.

    F. R. Gantmacher, The Theory of Matrices [Russian translation], Nauka, Moscow (1988).

  20. 20.

    I. M. Gelfand, D. A. Raikov, and G. E. Shilov, Commutative Normed Rings [in Russian], Fizmatgiz, Moscow (1960).

  21. 21.

    G. Giraud, “Équations á intégrales principales; étude suivie d’une application,” Ann. Sci. ´ Ec. Norm. Supér (3), 51, 251–372 (1934).

  22. 22.

    V. P. Glushko, “On operators of potential type and certain embedding theorems,” Dokl. AN SSSR, 126, No. 3, 467–470 (1959).

  23. 23.

    I. Ts. Gokhberg and I. A. Feldman, Convolutions Equations and Projection Methods of Their Solution [in Russian], Nauka, Moscow, (1970).

  24. 24.

    I. Ts. Gokhberg and N. I. Krupnik, Introduction to the Theory of One-Dimensional Singular Equations [in Russian], Shtiintsa, Kishinev (1973).

  25. 25.

    G. M. Goluzin, Geometric Theory of Functions of Complex Variable [in Russian], Nauka, Moscow, (1972).

  26. 26.

    K. Hoffman, Banach Spaces of Analytic Functions, Prentice-Hall, Englewood Cliffs (1962).

  27. 27.

    L. HÖrmander, “Estimates for translation invariant operators in Lp spaces,” Acta Math., 104, 93–140 (1960).

  28. 28.

    L. HÖrmander, The Analysis of Linear Partial Differential Operators. I: Distribution Theory and Fourier Analysis, Springer-Verlag, Berlin–Heidelberg–New York–Tokyo (1983).

  29. 29.

    T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin–Heidelberg–New York (1966).

  30. 30.

    B. V. Khvedelidze, “Linear discontinuous problems of the theory of functions, singular integral equations, and some their applications,” Tr. Tbil. Mat. Inst Akad. Nauk GrSSR., 23, 3–158 (1956).

  31. 31.

    M. A. Krasnosel’skii et. al., Integral Operators in the Space of Summable Functions [in Russian], Nauka, Moscow (1966).

  32. 32.

    S. G. Krein, Linear Equations in Banach Space [in Russian], Nauka, Moscow (1971).

  33. 33.

    S. G. Krein, Iu. I. Petunin, and E. M. Semenov, Interpolation of Linear Operators [in Russian], Nauka, Moscow (1978).

  34. 34.

    H. B. Krylov, Lectures on Elliptic and Parabolic Equations in H¨older Space [in Russian], Nauchnaia Kniga, Novosibirsk (1998).

  35. 35.

    A. Kufner, Weighted Sobolev Spaces, Teubner Texte zur Mathematik, Leipzig (1980).

  36. 36.

    O. A. Ladyzhenskaia and N. N. Uraltseva, Linear and Quasilinear Elliptic Equations [in Russian], Nauka, Moscow (1964).

  37. 37.

    S. Lang, Introduction to Differentiable Manifolds, Interscience Publishers, New York–London (1962).

  38. 38.

    B. M. Levitan, Almost Periodic Functions [in Russian], Gostekhizdat, Moscow (1953).

  39. 39.

    G. S. Litvinchuk, Boundary-Value Problems and Singular Integral Equations with Shift [in Russian], Nauka, Moscow (1977).

  40. 40.

    N. I. Maltsev, Essentials of Linear Algebra. 3d ed. [in Russian], Nauka, Moscow (1970).

  41. 41.

    V. G. Maz’ya, Sobolev Spaces [in Russian], LGU, Leningrad (1985).

  42. 42.

    S. G. Mikhlin, “Singular integral equations,” Usp. Mat. Nauk, 3, No. 3, 29–112 (1948).

  43. 43.

    S. G. Mikhlin, Multidimensional Singular Integrals and Integral Equations [in Russian], Fizmatgiz, Moscow (1962).

  44. 44.

    S. G. Mikhlin and S. Prosdorf, Singular Integral Operators, Academie-Verlag, Berlin (1986).

  45. 45.

    N. I. Muskhelishvili, Singular Integral Equations [in Russian], Nauka, Moscow (1968).

  46. 46.

    R. Narasimkhan, Analysis on Real and Complex Manifolds [Russian translation], Mir, Moscow (1971).

  47. 47.

    S. M. Nikolskii, Approximation of Multivariable Functions and Embedding Theorems [in Russian], Nauka, Moscow (1969).

  48. 48.

    R. S. Palais, Seminar on the Atiyah–Singer Index Theorem [Russian translation], Mir, Moscow (1970).

  49. 49.

    A. Iu. Pirkovskii, Spectral Theory and Functional Calculi for Linear Operators [in Russian], MTsNMO, Moscow (2010).

  50. 50.

    J. Plemelj, “Ein Erg¨anzungssatz zur Cauchyschen Integraldarstellung analytischer Funktionen, Randwerte betreffend,” Mon. Math. Phys., 19, 205–210 (1908).

  51. 51.

    V. A. Polunin and A. P. Soldatov, “Three-dimensional analog of the Cauchy-type integral,” Differ. Uravn., 47, No. 3, 366–375 (2011).

  52. 52.

    I. I. Privalov, “The Cauchy integral,” Izv. Fiz.-Mat. Fak. Saratov. Univ., 11, No. 1, 94–105 (1918).

  53. 53.

    I. I. Privalov, Boundary Properties of Analytic Functions. 2nd ed. [in Russian], Nauka, Moscow (1967).

  54. 54.

    S. PrÖssdorf, Some Classes of Singular Equations, North-Holland Publishing Co., Amsterdam– New York–Oxford (1978).

  55. 55.

    F. Riesz and B. Szokefalvi-Nagy, Functional Analysis, Blackie & Son, London–Glasgow (1956).

  56. 56.

    U. Rudin, Functional Analysis [in Russian], Mir, Moscow (1991).

  57. 57.

    S. L. Sobolev, Some Applications of Functional Analysis in Mathematical Physics. 3d ed. [in Russian], Nauka, Moscow (1988).

  58. 58.

    J. Sochocki, On Definite Integrals and Functions Used for Series Expansion [in Russian], Tipografiya M. M. Stasyulevicha, Saint-Petersburg (1873).

  59. 59.

    A. P. Soldatov, “To Noether theory of operators. Wiener embeddings of B-algebras,” Differ. Uravn., 14, No. 1, 104–115 (1978).

  60. 60.

    A. P. Soldatov, “Category of duality in the theory of Noether operators,” Differ. Uravn., 15, No. 2, 303–309 (1979).

  61. 61.

    A. P. Soldatov, “Asymptotics of solutions of singular integral equations,” Differ. Uravn., 22, No. 1, 143–153 (1986).

  62. 62.

    A. P. Soldatov, “Asymptotics of solutions of boundary-value problems for elliptic systems near angular points,” Dokl. AN SSSR, 315, No. 1, 34–36 (1990).

  63. 63.

    A. P. Soldatov, “Boundary properties of the Cauchy-type integrals,” Differ. Uravn., 26, No. 1, 131–136 (1990).

  64. 64.

    A. P. Soldatov, “Generalized Cauchy-type integral,” Differ. Uravn., 27, No. 2, 3–8 (1991).

  65. 65.

    A. P. Soldatov, One-Dimensional Singular Operators and Boundary-Value Problems of the Function Theory [in Russian], Vysshaya Shkola, Moscow (1991).

  66. 66.

    A. P. Soldatov, “Generalized Cauchy-type integral and singular integral in weighted H¨older space,” Dokl. RAN, 330, 164–166 (1993).

  67. 67.

    A. P. Soldatov, “Algebra of singular operators with end symbol on a piecewise-smooth curve. I. Convolution-type operators on semiaxis,” Differ. Uravn., 36, No. 9, 1209–1219 (2000).

  68. 68.

    A. P. Soldatov, “Algebra of singular operators with end symbol on a piecewise-smooth curve. II. Main constructions,” Differ. Uravn., 37, No. 6, 825–838 (2001).

  69. 69.

    A. P. Soldatov, “Algebra of singular operators with end symbol on a piecewise-smooth curve. III. Normal type operators,” Differ. Uravn., 37, No. 10, 1364–1376 (2001).

  70. 70.

    A. P. Soldatov, “Boundary properties of generalized Cauchy-type integrals with summable density,” Dokl. Adygskoi (Cherkesskoi) Mezhd. Akad. Nauk, 10, No. 1, 62–66 (2008).

  71. 71.

    A. P. Soldatov and A. V. Aleksandrov, “Boundary properties of the Cauchy-type integrals. Lpcase,” Differ. Uravn., 27, No. 1, 3–8 (1991).

  72. 72.

    T. A. Soldatova, “Generalized double layer potentials,” Vestn. Mosk. Univ. Ser. I Mat. Mekh., 6, 8–17 (2009).

  73. 73.

    T. A. Soldatova, “Boundary properties of generalized Cauchy-type integrals in spaces of smooth functions,” Izv. Saratov. Univ. Nov. Ser. Ser. Mat. Mekh. Inform., 11, No. 3(1), 95–109 (2011).

  74. 74.

    E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton (1970).

  75. 75.

    E. Stein and G.Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press, Princeton (1971).

  76. 76.

    M. E. Taylor, Pseudodifferential operators, Princeton University Press, Princeton (1981).

  77. 77.

    F. Tricomi, “Formula d’inversione dell’ordine di due integrazioni doppie ‘con asterisco’,” Rend. Accad. d. L. Roma (6), 3, 535–539 (1926).

  78. 78.

    N. P. Vekua, Systems of Singular Integral Equations [in Russian], Nauka, Moscow (1970).

  79. 79.

    K. Yosida, Functional Analysis, Springer-Verlag, Berlin–GÖttingen–Heidelberg (1965).

Download references

Author information

Correspondence to A. P. Soldatov.

Additional information

Translated from Sovremennaya Matematika. Fundamental’nye Napravleniya (Contemporary Mathematics. Fundamental Directions), Vol. 63, No. 1, Functional Analysis, 2017.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Soldatov, A.P. Singular Integral Operators and Elliptic Boundary-Value Problems. Part I. J Math Sci 245, 695–891 (2020). https://doi.org/10.1007/s10958-020-04717-0

Download citation